Alert archive / California / Wind Advisories in 2020

Wind Advisory 9, NWS Sacramento, CA

June 6, 2020

NWS Sacramento, CA issued this wind advisory at Jun 6, 2020, 3:34 AM PDT. It took effect at Jun 6, 2020, 5:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2020, 3:34 AM PDT (10:34 UTC)
In effect from
Jun 6, 2020, 5:00 PM PDT
Expired
Jun 6, 2020, 11:00 PM PDT
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

888 
WWUS76 KSTO 061034
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
334 AM PDT Sat Jun 6 2020

CAZ018-019-070000-
/O.NEW.KSTO.WI.Y.0009.200607T0000Z-200607T0600Z/
Carquinez Strait and Delta-Northern San Joaquin Valley-
Including the cities of Fairfield/Suisun, Stockton, and Modesto
334 AM PDT Sat Jun 6 2020

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Carquinez Strait and Delta and Northern San Joaquin 
  Valley Counties.

* WHEN...From 5 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Driving may be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
621 
WWUS76 KSTO 062137
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
237 PM PDT Sat Jun 6 2020

CAZ018-019-070600-
/O.CON.KSTO.WI.Y.0009.200607T0000Z-200607T0600Z/
Carquinez Strait and Delta-Northern San Joaquin Valley-
Including the cities of Fairfield/Suisun, Stockton, and Modesto
237 PM PDT Sat Jun 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West to northwest winds 20 to 30 mph with gusts up to 40
  mph expected.

* WHERE...Carquinez Strait and Delta and Northern San Joaquin 
  Valley Counties.

* WHEN...From 5 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Driving may be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
797 
WWUS76 KSTO 070540
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1040 PM PDT Sat Jun 6 2020


CAZ018-019-070645-
/O.EXP.KSTO.WI.Y.0009.000000T0000Z-200607T0600Z/
Carquinez Strait and Delta-Northern San Joaquin Valley-
Including the cities of Fairfield/Suisun, Stockton, and Modesto
1040 PM PDT Sat Jun 6 2020

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds have decreased below advisory levels, but they will 
continue to blow about 10 to 20 mph through the night. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jun 5, 11:08 PM PDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 5, 11:08 PM PDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
1108 PM PDT Fri Jun 5 2020

.Synopsis...
A cooldown is expected through the weekend, with chances for
showers, thunderstorms, breezy winds, and light mountain snow. Dry
weather is expected to return Monday, with a warming trend bringing
above normal temperatures by mid-week.

&&

.DISCUSSION...
The Evening Update: Upper low moving across Socal and deepening Pac
NW trof into Norcal will continue strong onshore/upvalley flow
overnite and into Sat, with the latter having the most influence for
the rest of the nite and into Sat. Onshore gradients are superb with
as high as 5.5 mbs SFO-SAC this afternoon weakening to 4+ mbs at
press time, and the upvalley nearly 10 mbs, now weakening slightly.
The marine layer is well elevated and with continued momentum
overnite, we look for stratus to intrude into the Srn Sac Vly with
the HREF showing over a 50% prob of a MVFR CIG at the SAC area TAF
sites. The onshore flow will continue a cooling trend into SAT with
temps at press time running some 8-25 degrees cooler than 24 hrs
ago, the coldest in the Solano Co area. This should set the stage
for a cooler day tomorrow with the NBM probably too warm most areas.
May even need a wind advisory through the Strait and into the Nrn
SJV area Sun early evening given the latest MOS trends.

NAM 3km shows best chance of thunder over Shasta Co tomorrow late
afternoon into evening.  JHM

.Previous Discussion...
Near average temperatures and mostly clear skies are seen this
afternoon before wetter and cooler weather arrive for the weekend.
Winds have increased in the Delta region this afternoon with a gust
of 39 mph reported in Fairfield just after the noon hour. The gusty
winds in this area are expected to decrease slightly overnight
before picking back up again Saturday afternoon and evening as an
upper trough progresses east across the west coast.

Some isolated showers may begin this evening mainly in higher
elevations of eastern Shasta County and the southern Cascades.
Better chances for precipitation arrive Saturday afternoon and
evening in the mountains, foothills, and northern Sacramento Valley.
Instability increases in the afternoon in the northern Sacramento
Valley and surrounding foothills and thunderstorms will be possible
(although most likely isolated in nature). Soundings indicate the
main hazards with any storm that develops would be locally strong
winds, small hail, and lightning. In the southern Sacramento Valley,
dry weather and mild temperatures look to persist.

Light snow is also expected over the mountains late Saturday night
through Sunday as snow levels fall through the day on Saturday. Snow
levels around 5kft will be seen Sunday morning, rising slightly
though the afternoon. The highest peaks may see some accumulation up
to 4 inches, with only very minor accumulations at pass levels. The
main impacts with this will be possible slippery roads on Sunday
along with impacting any recreational hikers or campers at higher
elevations. Cold overnight lows will be seen in the mountains
Saturday night falling into the 20s in most locations.

Mountain and foothill showers continue through Sunday evening before
clearing out late Sunday night as a ridge builds in over the area.
An isolated thunderstorm will also be possible mainly over Shasta
County Sunday as the trough moves out. Warmer and drier weather
begin Monday.

&&

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)...
Upper level ridging Tuesday will bring warm temperatures to the
region with highs making it back into the 90s. Wednesday looks to
be the warmest day of the week with highs roughly 5 to 10 above
average. We will start to see height falls on Thursday as an upper
level trough approaches California. This will be the start of a
cooling trend with Valley temperatures back into the 80s by
Friday. The trough will be just off the west coast Friday bringing
shower chances back to the forecast for higher elevations in
northern portion of the CWA. -CJM/EH &&

.AVIATION...
VFR conditions for the TAF sites the next 24 hours. Breezy south
to southwest winds 10-20 knots gusting up to 30 knots through the
Delta and up the Sacramento Valley next 24 hours. Increasing mid
level clouds during the evening and overnight.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:55 PM PDTSpecial Weather StatementSTOTehama50 min
Jun 6, 3:47 PM PDTSpecial Weather StatementSTOButte43 min

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.